MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH UNIVERSAL ALIF INSTRUMENT SET OSTEOTOME, STRAIGHT 15MM

MEDOS INTERNATIONAL SàRL CH UNIVERSAL ALIF INSTRUMENT SET OSTEOTOME, STRAIGHT 15MM
Model Number 273508115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: event occurred on an unknown date in 2021.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was doing an anterior lumbar interbody fusion (alif) due to an unknown reason.While hitting the instrument with a mallet as its intended purpose the alif osteotome straight 15mm broke.There were no fragments generated.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.This report is for one (1) universal alif instrument set osteotome, straight 15mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: photo investigation: the device was not returned for investigation and the investigation was completed on the received image.The picture shows the handle of the osteotome straight.The distal end of the osteotome had broken off and the broken piece was not pictured.Manufacturing record evaluation could not be performed as no lot number was provided.Hence, the current revision of drawing was reviewed.Since the device was not returned, an as-received condition and dimensional inspection could not be reviewed.Conclusion: the complaint condition can be confirmed based on the available information.This might have been due to excessive pressure applied during procedure but a definitive assignable root cause was not identified from the available information.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL ALIF INSTRUMENT SET OSTEOTOME, STRAIGHT 15MM
Common Device Name
OSTEOTOME
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13114757
Report Number1526439-2021-02674
Device Sequence Number17254826
Product Code HWM
UDI-Device Identifier10705034190297
UDI-Public10705034190297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number273508115
Device Catalogue Number273508115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2022
Supplement Date Received by Manufacturer01/22/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN IMPACTION INSTRUMENTS
Patient SexUnknown